Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 146, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Sep 23, 2012, 8:29 PM CDT for La Salle County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2012, 8:29 PM CDT (01:29 UTC)
- Expired
- Sep 23, 2012, 9:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County La Salle County, TX
The radar
The Laughlin AFB radar (KDFX), 125 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2277 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
220
WUUS54 KCRP 240129
SVRCRP
TXC283-240200-
/O.NEW.KCRP.SV.W.0146.120924T0129Z-120924T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
829 PM CDT SUN SEP 23 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LA SALLE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 900 PM CDT
* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MILLET...OR 6 MILES SOUTHWEST OF DILLEY...AND MOVING WEST AT 15
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GARDENDALE...MILLETT AND WOODWARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2850 9918 2854 9940 2864 9940 2865 9939
2865 9913 2865 9912
TIME...MOT...LOC 0129Z 108DEG 15KT 2861 9925
$$
LK1 follow-up statement
072
WWUS54 KCRP 240149
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
849 PM CDT SUN SEP 23 2012
TXC283-240200-
/O.CON.KCRP.SV.W.0146.000000T0000Z-120924T0200Z/
LA SALLE-
849 PM CDT SUN SEP 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN LA SALLE COUNTY...
AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF
WOODWARD...OR 9 MILES WEST OF DILLEY...MOVING WEST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2850 9918 2854 9940 2864 9940 2865 9939
2865 9913 2865 9912
TIME...MOT...LOC 0147Z 108DEG 15KT 2863 9933
$$
LKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 7:47 PM CDT, 42 minutes earlier.
Area forecast discussion, Sep 23, 7:47 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 747 PM CDT SUN SEP 23 2012 .DISCUSSION...MORE TSRA ACTIVITY OCCURRED THIS EVENING THAN WAS EXPECTED DUE TO DEEPER MOISTURE ADVECTING FARTHER N INTO THE NRN RIO GRANDE PLAINS. THE ACTIVITY IS BEGINNING TO DIMINISH ACROSS WEBB COUNTY AND IS EXPECTED TO DIMINISH ACROSS LASALLE AS WELL WITHIN THE HOUR. WILL UPDATE ZONES TO REMOVE THE MENTION OF EVENING SHRA/TSRA'S FROM WESTERN ZONES AND WILL INCREASE SKY COVER. REST OF FCST LOOKS ON TRACK WITH NO OTHER CHANGES ANTICIPATED AT THIS TIME. && .PREV DISCUSSION... /ISSUED 708 PM CDT SUN SEP 23 2012/ DISCUSSION...SEE AVIATION BELOW FOR UPDATES AVIATION...START PERIOD WITH VCSH AT KLRD...AND VFR CONDITIONS AT KALI...KCRP...AND KVCT. EXPECT ACTIVITY TO MOVE OUT FROM KLRD BY 01Z THIS EVENING. MAIN CONCERN FOR THE PERIOD WILL BE DEVELOPMENT OF PATCHY FOG ACROSS KALI...KCRP...AND KVCT OVERNIGHT AND INTO THE EARLY MORNING. VISIBILITIES WILL BE REDUCED TO 1/2 MILE AT TIMES...WITH CONDITIONS MOVING BETWEEN MVFR-IFR-LIFR. EXPECT BR/FG TO DIMINISH WITH SUNRISE...AND CEILING TO RISE THROUGH THE DAY. WINDS WILL REMAIN GENERALLY LIGHT OUT OF THE SOUTHEAST THROUGH MOST OF THE PERIOD. PREV DISCUSSION... /ISSUED 500 PM CDT SUN SEP 23 2012/ DISCUSSION...MADE MINOR UPDATE TO WEATHER FCST ACROSS THE SOUTHERN BRUSH COUNTRY/RIO GRANDE PLAINS BY INCLUDING THE MENTION OF ISOLD SHRA/TSRA FOR THIS EVENING. RADAR WAS INDICATING CONVECTION ACROSS THE S PORTIONS OF DUVAL COUNTY THAT IS MOVG GENERALLY WEST INTO A LESS FAVORABLE ENVIRONMENT...BUT STILL SLIGHTLY UNSTABLE. THIS SHOULD BE SHORT-LIVED ONCE THE SUN GOES DOWN AND THE ATMOSPHERE STABILIZES. PREV DISCUSSION... /ISSUED 259 PM CDT SUN SEP 23 2012/ SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...GENERALLY QUIET WX EXPECTED THROUGH THE SHORT TERM PERIOD. SEA BREEZE IS PUSHING INLAND AS OF WRITING WITH ISOLATED CONVECTION DEVELOPING OVER S CNTRL ZONES. ACTIVITY SHOULD QUICKLY DIMINISH LATE THIS AFTERNOON WITH LOSS OF DIURNAL HEATING. MODERATE SERLY LLJ PROG TO DEVELOP OVERNIGHT ALONG RIO GRANDE IN RESPONSE TO WEAK LOW PRESSURE OVER THE PLAINS. THIS SHOULD AID IN SCATTERED STRATUS DEVELOPMENT OVER WESTERN ZONES LATE TONIGHT AND INTO MONDAY MORNING. FARTHER EAST...COMBINATION OF LIGHT WINDS...MOIST AIRMASS IN THE LOWER LEVELS WITH DRY AIR JUST ABOVE MOIST LAYER SHOULD LEAD TO THE DEVELOPMENT OF PATCHY FOG ALONG AND WEST OF HIGHWAY 77 FROM LATE TONIGHT SHORTLY AFTER SUNRISE MONDAY. ANY FOG THAT OCCURS SHOULD MIX OUT BY MID MORNING WITH MOSTLY SUNNY SKIES PREVAILING THROUGH THE DAY AREAWIDE AS AREA TO BE IN SUBSIDENT AIRMASS. A STRONGER LOW LEVEL JET MON NIGHT SHOULD ALLOW SURFACE WINDS TO REMAIN A LITTLE MORE ELEVATED THROUGH THE NIGHT ALONG WITH MORE CLOUD COVER THAN PREVIOUS NIGHTS. WENT CLOSE TO GUIDANCE FOR MIN TEMPS TONIGHT AND A LITTLE ABOVE FOR MON NIGHT AS CLOUD COVER AND ELEVATED SURFACE WINDS SHOULD PREVENT TEMPS FROM FALLING MUCH PAST THE LOW TO MID 70S. HAVE GONE ABOVE GUIDANCE ALL BUT COASTAL AREAS ON MONDAY AS SUBSIDENT AIRMASS AND MORE SERLY WIND PROFILE SHOULD AID IN HIGHS REACHING THE MID 90S /LOW 90S NE ZONES/. LONG TERM (TUESDAY THROUGH SATURDAY)...SHORTWAVE TROUGH WILL BE MOVING OUT OF THE FOUR CORNERS REGION...SHIFTING RIDGE AXIS EAST OF THE AREA. AT THE SURFACE...LEE SIDE TROUGH WILL SETUP OVER WEST TEXAS...STRENGTHENING THE PRESSURE GRADIENT OVER THE AREA. WINDS WILL PICK UP ON TUESDAY INTO THE BREEZY CATEGORY WHICH COULD CREATE SOME AREAS OF ELEVATED FIRE WEATHER ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS. SHORTWAVE WILL WEAKEN AS IT EMERGES ONTO THE PLAINS...WITH LOWER WINDS EXPECTED FOR WEDNESDAY AND THURSDAY. LOW PW/S WILL BE SITUATED ACROSS SOUTH TEXAS TO BEGIN THE LONG TERM... BUT PERSISTENT SOUTHEASTERLY FLOW WILL USHER MOISTURE BACK INTO THE REGION. GFS PROGS PW/S TO INCREASE TO AROUND 1.7/1.8 INCHES BY THURSDAY AFTERNOON...CLIMBING AT OR ABOVE 2 INCHES FROM FRIDAY INTO SATURDAY. WITH THE INCREASE IN MOISTURE...BELIEVE CHANCES FOR ISOLATED SHOWERS AND STORMS WILL BE BETTER LATE IN THE WEEK. HOWEVER...MODELS DO DIVERGE IN HANDLING TROPICAL SYSTEM MIRIAM IN THE PACIFIC AND ITS EVENTUAL TRACK. ALSO...TOWARDS THE VERY END OF THE FORECAST THE EUROPEAN WANTS TO BRING A FRONT THROUGH WHILE THE GFS KEEPS DEEPER MOISTURE AROUND THE AREA. FOR NOW...HAVE LEFT THE 20 AND 30 POPS IN THE FORECAST FROM THURSDAY THROUGH SATURDAY...WHICH IS IN DECENT AGREEMENT WITH 12Z MEX POPS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 71 95 74 93 75 / 10 10 10 10 10 VICTORIA 69 93 70 93 72 / 10 10 10 10 10 LAREDO 75 98 76 97 76 / 10 10 10 10 10 ALICE 71 96 71 95 73 / 10 10 10 10 10 ROCKPORT 74 90 77 91 77 / 10 10 10 10 10 COTULLA 70 96 71 93 72 / 10 10 10 10 10 KINGSVILLE 71 94 71 93 74 / 10 10 10 10 10 NAVY CORPUS 76 89 77 89 78 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT TERM LK/84...AVIATION
Hazardous weather outlook, Sep 23, 5:49 AM CDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 549 AM CDT SUN SEP 23 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-241100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 549 AM CDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL WATERS AND COASTAL BEND TODAY. A STORM OR TWO MAY BECOME STRONG WITH GUSTY WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CB/TMT
In the hours before
Special weather statement, Sep 23, 5:17 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 517 PM CDT SUN SEP 23 2012 TXZ239-240-232315- DUVAL-WEBB- 517 PM CDT SUN SEP 23 2012 ...SCATTERED STRONG THUNDERSTORMS WERE AFFECTING DUVAL AND WEBB COUNTIES... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS LOCATED IN AN AREA BETWEEN REALITOS...HEBBRONVILLE...BRUNI AND AGUILARES...MOVING NORTHWEST AT 15 MPH. PEOPLE IN SOUTHEASTERN WEBB AND SOUTHWESTERN DUVAL COUNTIES... INCLUDING THE CITY OF BRUNI...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED WITH RAINFALL AMOUNTS GENERALLY HALF OF AN INCH OR LESS WITH ISOLATED 1 TO 2 INCH AMOUNTS POSSIBLE. TE
Special weather statement, Sep 23, 6:57 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 657 PM CDT SUN SEP 23 2012 TXZ229-239-240100- LA SALLE-WEBB- 657 PM CDT SUN SEP 23 2012 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND WEBB COUNTIES... AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED STRONG THUNDERSTORMS NEAR FORT EWELL SITE AND ARTESIA WELLS...MOVING WEST AT 25 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LK
Special weather statement, Sep 23, 7:04 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 704 PM CDT SUN SEP 23 2012 TXZ239-240100- WEBB- 704 PM CDT SUN SEP 23 2012 ...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY... AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOTINES TO 9 MILES NORTH OF RANCHITOS LAS LOMAS TO RANCHITOS LAS LOMAS...MOVING WEST AT 15 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. LK
Special weather statement, Sep 23, 7:44 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 744 PM CDT SUN SEP 23 2012 TXZ229-240145- LA SALLE- 744 PM CDT SUN SEP 23 2012 ...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE COUNTY... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR 9 MILES NORTH OF LOS ANGELES TO COTULLA...MOVING NORTHWEST AT 20 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. LK
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.